Advertisement

Mean Value Theorems for the Scalar Derivative and Applications

  • G. Isac†
  • S.Z. Németh
Chapter
Part of the Springer Optimization and Its Applications book series (SOIA, volume 35)

Abstract

In this paper, we present some mean value theorems for the scalar derivatives. This mathematical tool is used to develop a new method applicable to the study of existence of nontrivial solutions of complementarity problems.

Keywords

Variational Inequality Complementarity Problem Convex Cone Linear Complementarity Problem Homogeneous Function 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

Notes

Acknowledgment

The authors express their gratitude to A. B. Németh for many helpful conversations. S. Z. Németh was supported by the Hungarian Research Grant OTKA 60480.

References

  1. 1.
    R. Andreani, J. M. Martinez, Reformulations of variational inequalities on a simplex and compactification of complementarity problems, SIAM J. Opt. 10(3) (2000) 878–895.MATHMathSciNetCrossRefGoogle Scholar
  2. 2.
    B. Chen, X. Chen, C. Kanzow, A penalized Fischer-Burmeister NCP-function: Theoretical investigations and numerical results, Math. Programming 88(1) (2000) 211–216.MATHMathSciNetCrossRefGoogle Scholar
  3. 3.
    F. H. Clarke, Optimization and Nonsmooth Analysis, Wiley, New York, 1983.MATHGoogle Scholar
  4. 4.
    R. Cottle, J. Pang, R. Stone, The Linear Complementarity Problem, Academic Press, Boston, 1992.MATHGoogle Scholar
  5. 5.
    T. De Luca, F. Facchinei, C. Kanzow, A semismooth equation approach to the solution of nonlinear complementarity problems, Math. Programming 75(3) (1996) 407–439.MathSciNetCrossRefMATHGoogle Scholar
  6. 6.
    F. Facchinei, C. Kanzow, A nonsmooth inexact Newton method for the large-scale nonlinear complementarity problems, Math. Programming 76(3) (1997) 493–512.MathSciNetCrossRefMATHGoogle Scholar
  7. 7.
    J. Ferrer, On Rolle’s theorem in spaces of infinite dimension, Indian J. Math. 42(1) (2000) 21–36.MATHMathSciNetGoogle Scholar
  8. 8.
    A. Fischer, Solving linear complementarity problems by embedding, (Preprint) Dresden University of Technology (1992).Google Scholar
  9. 9.
    A. Fischer, A special Newton-type optimization method, Optimization 24(3–4) (1992) 269–284.MATHMathSciNetCrossRefGoogle Scholar
  10. 10.
    A. Fischer, An NCP-function and its use for the solution of complementarity problems, Recent advances in nonsmooth optimization, World Sci. Publ., River Edge, NJ, 88–105, 1995.Google Scholar
  11. 11.
    A. Fischer, A Newton-type method for positive semidefinite linear complementarity problems, J. Optim. Theory Appl. 86(3) (1995) 585–608.MATHMathSciNetCrossRefGoogle Scholar
  12. 12.
    A. Fischer, On the local superlinear convergence of a Newton-type method for LCP under weak conditions, Optimization Methods and Software, 6 (1995) 83–107.CrossRefGoogle Scholar
  13. 13.
    A. Fischer, Solution of monotone complementarity problems with locally Lipschitzian functions, Math. Programming, 76(3), 513–532 (1997).MathSciNetCrossRefMATHGoogle Scholar
  14. 14.
    M. Fukushima, Merit functions for variational inequality and complementarity problems, Nonlinear Optimization and Applications (Eds. G. Di Billo and F. Gianessi), Plenum Press, New York, 155–170, 1996.Google Scholar
  15. 15.
    G. Isac, The numerical range theory and boundedness of solutions of the complementarity problem, J. Math. Anal. Appl. 143(1) (1989) 235–251.MathSciNetCrossRefGoogle Scholar
  16. 16.
    G. Isac, Complementarity Problems, Lecture Notes in Mathematics, vol. 1528, Springer-Verlag, Berlin, 1992.Google Scholar
  17. 17.
    G. Isac, Topological Methods in Complementarity Theory, Kluwer Academic Publishers, Dordrecht, 2000.MATHGoogle Scholar
  18. 18.
    G. Isac, Leray-Schauder Type Alternatives, Complementarity Problems and Variational Inequalities, Springer, Berlin, 2006.MATHGoogle Scholar
  19. 19.
    G. Isac, Bulavsky, V.A. and Kalashnikov, V.V., Complementarity, Equilibrium, Efficiency and Economics, Kluwer Academic Publishers, Dordrecht, 2002.MATHGoogle Scholar
  20. 20.
    G. Isac and S.Z. Németh, Scalar derivatives and scalar asymptotic derivatives: properties and some applications. J. Math. Anal. Appl. 278(1) (2003) 149–170.MATHMathSciNetCrossRefGoogle Scholar
  21. 21.
    G. Isac and S.Z. Németh, Scalar derivatives and scalar asymptotic derivatives. An Altman type fixed point theorem on convex cones and some applications. J. Math. Anal. Appl. 290(2) (2004) 452–468.MATHMathSciNetCrossRefGoogle Scholar
  22. 22.
    G. Isac and S.Z. Németh, Scalar and Asymptotic Scalar Derivatives. Theory and Applications, Springer (forthcoming).Google Scholar
  23. 23.
    C. Kanzow, N. Yamashita, M. Fukushima, New NCP-functions and their properties, J. Optim. Theory Appl. 94(1) (1997) 115–135.MATHMathSciNetCrossRefGoogle Scholar
  24. 24.
    Kobayashi, M.H., On an extension of Rolle’s theorem to locally convex spaces, J. Math. Anal. Appl. 323(2) (2006) 1225–1230.MATHMathSciNetCrossRefGoogle Scholar
  25. 25.
    S.Z. Németh, A scalar derivative for vector functions, Riv. Mat. Pura Appl., 10(1992) 7–24.MATHGoogle Scholar
  26. 26.
    S.Z. Németh, Scalar derivatives and spectral theory, Mathematica, Thome 35(58), N.1, (1993) 49–58.MATHGoogle Scholar
  27. 27.
    S.Z. Németh, Scalar derivatives in Hilbert spaces, Positivity 10(2) (2006) 299–314.MATHMathSciNetCrossRefGoogle Scholar
  28. 28.
    D. Sun and L. Qi, On NCP-functions, Comput. Optim. Appl., 13(1–3) (1999) 201–220.MATHMathSciNetCrossRefGoogle Scholar
  29. 29.
    G. Isac and S.Z. Németh, Browder-Hartman-Stampacchia Theorem and the existence of a bounded interior band of epsilon solutions for nonlinear complementarity problems, Rocky Mountain J. Math, 6(37) (2007) 1917–1940CrossRefGoogle Scholar
  30. 30.
    G. Isac and S.Z. Németh, Duality in multivalued complementarity theory by using inversions and scalar derivatives, J Global Optim., 33(2) (2005) 197–213.MATHMathSciNetCrossRefGoogle Scholar
  31. 31.
    G. Isac and S.Z. Németh, Duality in nonlinear complementarity theory by using inversions and scalar derivatives, Math. Inequal. Appl., 9(4) (2006) 781–795.MATHMathSciNetGoogle Scholar
  32. 32.
    G. Isac and S.Z. Németh, Duality of implicit complementarity problems by using inversions and scalar derivatives, J Optim. Theory Appl., 128(3) (2006) 621–633.MATHMathSciNetCrossRefGoogle Scholar
  33. 33.
    G. Isac and S.Z. Németh, Scalar and Asymptotic Scalar Derivatives. Theory and Applications, Springer Optimization and Application, 13. Springer, New York, 2008.Google Scholar

Copyright information

© Springer Science+Business Media, LLC 2010

Authors and Affiliations

  • G. Isac†
    • 1
  • S.Z. Németh
    • 2
  1. 1.Department of Mathematics and Computer ScienceRoyal Military College of CanadaOntarioCanada
  2. 2.The University of Birmingham, School of MathematicsBirminghamUK

Personalised recommendations